AF Association
13,600 members16,484 posts

Ablation - Caused Pulmonary Embolism

My ablation went great. No AF after now about 1 month. What I did not realize is that the cough I was developing and pain in my chest was from a lung embolism that had me rushed to the ER 2 weeks post ablation. Fighting that scary problem now with blood thinning agents Warfarin and Lovenox shots. ER docs said the surgery caused the embolism. *Makes the Ablation look like small problem comparatively. A PE mimics pneumonia symptoms. Be aware of your body reactions after you have the ablation. Recovery time from a Lung embolism is so much longer time wise. Trying to stay upbeat. Was on blood thinners pre and post ablation. Pradaxa was suppose to keep the blood thinned so that clots did not form. Ugh.

12 Replies
oldestnewest

Nooooo! So sorry and thank you for the heads up. Be well!!!

Reply

You may have a gene defect Factor V Leiden, a simple blood test can check this out, I believe 10% of us have it most not knowing it; I found out when I had a blood clot in the leg after a long car drive 15 years ago. Don't panic it does not affect your life but worth knowing as when in any surgery they will take extra precautions using heparin or a more recent derivative. Hope you are feeling better soon.

2 likes
Reply

Sorry to hear this, but thanks for making us aware.

Reply

Thanks for sharing this sorry tale which is a warning to be heeded and digested. Looking back, you had such good advice to get checked out from so many contributors responding to your last post.

You have some gains: it's great that you're AF free. Without Praxada it might have been even more significant, so perhaps the glass is half full and not half empty.

Reply

@RiderontheStorm sorry to hear about this happening to you. I opted for warfarin because you can tell how uncoagulated your blood is by a test. BTW Isn't pradaxa a drug that does not uncoagulate your blood , but keeps the blood cells from sticking together? (thqt's not the sqame thing)

Reply

Answering your Q - Dunno. Just following Dr's orders using Pradaxa as blood thinner.

Reply

@RiderontheStorm Sorry my mistake Pradaxa is one of the newer anticoagulants. Hope you are recovering well from the whole fiasco.

Reply

sorry to hear this. You seem to be recovering well- hope this carries on

Reply

Me too. Thanks for all the well wishes. Getting over a PE is a long slow and painful slog from here..

Reply

My Daughter had a PE after a lengthy surgery, the problem was she was on birth control which contributed to developing clots. She had ask her Dr if she should stop taking prior to surgery, they told her no. Needless to say, she can no longer be on birth control. She battled the PE for months ....... both lungs. She was only 27

Reply

Is she still on blood thinners ? A PE is far more dangerous than AF.

1 like
Reply

No blood thinners currently, she was on them for over a year. She did not have afib, just the result of a lengthy surgery and birth control should have been with held. They were very much astonished that it happened to her, she is a trainer and in fantastic shape health wise.

Reply

You may also like...